# SDR 0600489918

- Difficulty date: March 5, 2006
- Submitted: March 8, 2006
- Operation: Air carrier
- Aircraft: N940N
- Make and model: Doug DC-9-32
- Aircraft serial: 47572
- Aircraft time: 81,287 hours, 75,975 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Water Separator
- Part number: 17946081
- Part serial: 05170
- Condition: Contaminated
- Location: Lt A/C Pack
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AT ABOUT 500 FEET FOLLOWING DEPARTURE THE FLIGHT ATTENDANT REPORTED SMOKE AND FUMES FILLING THE AFT CABIN ACCOMPANIED BY THE AFT LAVATORY SMOKE DETECTORS IN ALARM.  CREW PERFORMED COM PROCEDURES, DECLARED AN EMERGENCY, AND RETURNED TO AN UNEVENTFUL LANDING BACK AT MSP.  THE LEFT PACK WAS SECURED AND THE SMOKE STARTED DISSIPATING.  THE SMOKE WAS GONE BY THE TIME THE AIRCRAFT CLEARED THE RUNWAY.  MAINTENANCE FOUND DE-ICING FLUID IN THE WATER SEPARATORS AND NO EVIDENCE OF FIRE OR FLAME.  WATER SEPARATORS WERE REPLACED, PACK BURNOUT ACCOMPLISHED, AND THE AIRCRAFT HAS RETURNED TO SERVICE.
